The Open UniversitySkip to content

Within-individual dependence in self-controlled case series models for recurrent events

Farrington, C. Paddy and Hocine, Mounia N. (2010). Within-individual dependence in self-controlled case series models for recurrent events. Journal of the Royal Statistical Society: Series C (Applied Statistics), 59(3) pp. 457–475.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


The self-controlled case series model may be used to analyse recurrent events when event times are conditionally independent given fixed or random individual effects. To test the hypothesis of within-individual independence, the model is augmented by an association parameter for diagonal dependence, which provides the focus for a test of independence. Estimation methods are described, and simulations are presented to illustrate the power of the method in relevant scenarios, and to quantify the bias resulting from failure of the independence assumption. The methods are applied to two data sets, relating to a rare bleeding disorder and to myocardial infarction.

Item Type: Journal Article
Copyright Holders: 2010 Royal Statistical Society
ISSN: 1467-9876
Keywords: diagonal dependence; poisson process; recurrent event; self-controlled case series method
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 25091
Depositing User: Christopher Yates
Date Deposited: 04 Dec 2010 16:07
Last Modified: 15 Jan 2016 15:22
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340